MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HOPKINS TELESCOPE 30°, 2.4 MM, 10 CM

KARL STORZ SE & CO. KG HOPKINS TELESCOPE 30°, 2.4 MM, 10 CM
Model Number 28300BA
Medical Device Problem Codes Break (1069); Dent in Material (2526); Optical Problem (3001); Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported: optical breakage during the itv.The surgery had to be postponed and a prolonged hospitalization was required.Therefore, the case is deemed reportable.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in section d9 to reflect that the product was returned for evaluation.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: during the technical inspection of the returned device, the error description provided by the customer, "optical breakage", could be confirmed.The examined optics show a fracture in the area where the shaft connects to the base housing, which was caused by mechanical overload.Optical components such as glass rod lenses and spacer elements have been ejected from the system tube because of the fracture.In addition, the shaft shows impact marks at the distal end.The distal solder joint has been chemically corroded.The damage found is not attributable to a manufacturing/production defect.The optics were mechanically overloaded, which led to their failure.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
HOPKINS TELESCOPE 30°, 2.4 MM, 10 CM
Common Device Name
HOPKINS TELESCOPE 30°, 2.4 MM, 10 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key23064703
Report Number9610617-2025-01506
Device Sequence Number15915031
Product Code HRX
UDI-Device Identifier04048551111628
UDI-Public04048551111628
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K943052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28300BA
Device Catalogue Number28300BA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer09/02/2025
11/20/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date09/30/2025
11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient SexUnknown